Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 123, NWS Lake Charles, LA

September 13, 2008Allen Parish, Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Sep 13, 2008, 9:10 AM CDT for Allen Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2008, 9:10 AM CDT (14:10 UTC)
Expired
Sep 13, 2008, 9:45 AM CDT
In force
35 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Rapides Parish, LA, Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 12, 7:54 PM CDTTornado WatchSPC14 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
2.4
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 131410
TORLCH
LAC003-079-115-131445-
/O.NEW.KLCH.TO.W.0123.080913T1410Z-080913T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
910 AM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
   THIS INCLUDES HINESTON...
  NORTH CENTRAL ALLEN PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES ELIZABETH...
  EASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...

* UNTIL 945 AM CDT

* AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  ELIZABETH...MOVING NORTH AT 69 MPH.

* THE TORNADO WILL BE NEAR...
  HINESTON BY 925 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3082 9268 3081 9289 3135 9295 3137 9293
      3138 9291 3140 9291 3141 9287 3143 9286
      3146 9279 3149 9277 3152 9271
TIME...MOT...LOC 1410Z 176DEG 60KT 3091 9279

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 3:42 AM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Sep 13, 3:42 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 AM CDT SAT SEP 13 2008

.DISCUSSION...
HURRICANE IKE MADE LANDFALL AT GALVESTON TEXAS AS A CATEGORY II
THIS MORNING. MOVEMENT IS TO THE NORTHWEST. LATEST TIDAL
INFORMATION FROM SABINE PASS 14.2 FEET. STRONG SOUTHEAST WINDS
WILL CONTINUE TO PUSH WATER INTO BOTH SABINE AND CALCASIEU PASSES
THROUGH THE MORNING HOURS.

TORRENTIAL RAINFALL WILL CONTINUE AS BANDS OF SHOWERS SWEEP
AROUND IKE AND INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA.
FLASH FLOOD WARNINGS FOR SOUTHEASTERN JASPER COUNTY...
NORTHEASTERN JEFFERSON COUNTY...SOUTHWESTERN NEWTON COUNTY...
AND CALCASIEU PARISH UNTIL 815 AM.

STRONG FAST MOVING CELLS HAVE PRODUCED TORNADOES THIS MORNING WITH
THIS THREAT TO CONTINUE THROUGHOUT THE DAY TODAY.

AS IKE MOVES NORTHWARD WINDS WILL TAPER OFF ALTHOUGH RAINS ARE
EXPECTED TONIGHT AND INTO TOMORROW.

&&

.AVIATION...
HURRICANE IKE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  82  77  86  71  84 / 100  70  60  50  30
KBPT  82  78  86  71  85 / 100  70  60  50  30
KAEX  84  76  85  68  82 / 100  70  60  50  30
KLFT  83  76  86  70  83 / 100  50  60  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
     ST. LANDRY...UPPER ST. MARTIN...VERNON.

     FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.

     HURRICANE WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BEAUREGARD...CALCASIEU.

     HURRICANE WARNING FOR THE FOLLOWING ZONES: CAMERON...IBERIA...
     ST. MARY...VERMILION.

TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
     TYLER.

     HURRICANE WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: HARDIN...JASPER...NEWTON...ORANGE...TYLER.

     HURRICANE WARNING FOR THE FOLLOWING ZONES: JEFFERSON.

GM...HURRICANE WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

&&

K. KUYPER
Hazardous weather outlook, Sep 13, 4:03 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
403 AM CDT SAT SEP 13 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-140915-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
403 AM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HURRICANE CONDITIONS WILL CONTINUE TODAY WITH PERIODS OF TORRENTIAL
RAINFALL...TROPICAL STORM/HURRICANE FORCE WINDS...TIDAL SURGES
FROM 12 FEET IN VERMILION PARISH TO 20 FEET IN JEFFERSON COUNTY
THROUGH THE MORNING. WINDS ARE EXPECTED TO TAPER OFF THROUGH THE
AFTERNOON HOURS. TIDAL CONDITIONS WILL IMPROVE LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CONDITIONS WILL CONTINUE TO IMPROVE TOMORROW AS IKE EXITS THE
REGION ALTHOUGH RAINS WILL CONTINUE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

K. KUYPER

In the hours before

Local storm report, Sep 13, 5:37 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     STORM SURGE      LAKE CHARLES            30.21N 93.20W
09/13/2008  U0.00 FT         CALCASIEU          LA   BROADCAST MEDIA

            SEVERAL HOUSES FLOODED ON LAKE STREET IN LAKE CHARLES.
            REPORTED BY KPLC-TV.

&&

SHAMBURGER
Local storm report, Sep 13, 6:13 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     STORM SURGE      WESTLAKE                30.25N 93.26W
09/13/2008  U0.00 FT         CALCASIEU          LA   PUBLIC

            BEE TREE AT SAMPSON STREET COMPLETLY FLOODED.

&&

LANDRENEAU
Local storm report, Sep 13, 6:25 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
625 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     STORM SURGE      LAKE CHARLES            30.21N 93.20W
09/13/2008  M10.00 FT        CALCASIEU          LA   OFFICIAL NWS OBS

            LAKE CHARLES SALT WATER BARRIER LCHL1 MEASURED A WATER
            LEVEL OF 10.0 FEET.

&&

SHAMBURGER
Local storm report, Sep 13, 7:11 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
711 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     STORM SURGE      LAKE CHARLES            30.21N 93.20W
09/13/2008  M11.50 FT        CALCASIEU          LA   PUBLIC

            PORT OF LAKE CHARLES REPORTED 11.5 FT TIDE LEVEL DUE TO
            STORM SURGE.

&&

SHAMBURGER
Local storm report, Sep 13, 7:16 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     STORM SURGE      LAKE CHARLES            30.21N 93.20W
09/13/2008  U0.00 FT         CALCASIEU          LA   NWS EMPLOYEE

            MAJOR FLOODING REPORTED AT LAKE STREET AND SALESTREET IN
            LAKE CHARLES

&&
Local storm report, Sep 13, 7:43 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
743 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     STORM SURGE      WESTLAKE                30.25N 93.26W
09/13/2008  U0.00 FT         CALCASIEU          LA   PUBLIC

            MANY HOMES ON MATILDA STREET WITH MINOR FLOODING.

&&

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:07 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry23 min
Sep 12, 7:21 PM CDTTornado WarningLCHRapides, Vernon24 min
Sep 12, 7:32 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides28 min
Sep 12, 7:46 PM CDTTornado WarningLCHRapides, Vernon29 min
Sep 12, 7:58 PM CDTTornado WarningLCHAvoyelles, Rapides32 min
Sep 12, 8:27 PM CDTTornado WarningLCHAcadia, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion33 min
Sep 12, 9:23 PM CDTTornado WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion37 min
Sep 12, 10:03 PM CDTTornado WarningLCHAcadia, Allen, Evangeline, Lafayette, Saint Landry27 min
Sep 12, 10:41 PM CDTTornado WarningLCHAcadia, Allen, Evangeline, Iberia, Lafayette, Saint Landry and 1 more49 min
Sep 12, 11:04 PM CDTTornado WarningLCHAcadia, Jefferson Davis, Lafayette, Vermilion26 min
Sep 13, 12:06 AM CDTTornado WarningLCHRapides24 min
Sep 13, 12:07 AM CDTTornado WarningLCHAllen, Rapides, Vernon38 min
Sep 13, 1:38 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion22 min
Sep 13, 1:41 AM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis34 min
Sep 13, 2:01 AM CDTTornado WarningLCHCameron, Jefferson Davis, Vermilion29 min
Sep 13, 2:08 AM CDTTornado WarningLCHAcadia, Jefferson Davis, Vermilion37 min
Sep 13, 2:20 AM CDTFlash Flood WarningLCHCalcasieu6 hr
Sep 13, 2:35 AM CDTTornado WarningLCHAllen, Beauregard, Jefferson Davis14 min
Sep 13, 2:38 AM CDTTornado WarningLCHAcadia, Allen, Cameron, Evangeline, Jefferson Davis, Vermilion37 min
Sep 13, 2:55 AM CDTTornado WarningLCHAcadia, Vermilion35 min
Sep 13, 3:26 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis34 min
Sep 13, 3:29 AM CDTTornado WarningLCHAcadia, Lafayette, Vermilion46 min
Sep 13, 3:38 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion37 min
Sep 13, 3:57 AM CDTTornado WarningLCHAllen, Beauregard, Rapides, Vernon33 min
Sep 13, 4:11 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Rapides, Saint Landry and 1 more34 min
Sep 13, 5:14 AM CDTTornado WarningLCHBeauregard, Calcasieu, Vernon46 min
Sep 13, 5:25 AM CDTTornado WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis35 min
Sep 13, 5:32 AM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Vernon6 hr
Sep 13, 5:51 AM CDTTornado WarningLCHBeauregard, Vernon24 min
Sep 13, 7:16 AM CDTTornado WarningLCHAcadia, Allen, Cameron, Jefferson Davis, Vermilion29 min
Sep 13, 7:43 AM CDTTornado WarningLCHAllen, Jefferson Davis32 min
Sep 13, 8:48 AM CDTTornado WarningLCHAllen, Beauregard, Vernon27 min
Sep 13, 9:41 AM CDTFlash Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more3 hr
Sep 13, 11:18 AM CDTTropical Storm WarningLCH6 hr
Sep 13, 11:35 AM CDTTornado WarningLCHCameron25 min
Sep 13, 11:40 AM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides35 min
Sep 13, 11:59 AM CDTTornado WarningLCHCalcasieu, Cameron31 min
Sep 13, 12:33 PM CDTTornado WarningLCHBeauregard, Calcasieu, Cameron27 min
Sep 13, 12:42 PM CDTTornado WarningLCHRapides33 min
Sep 13, 1:18 PM CDTTornado WarningLCHBeauregard, Calcasieu, Vernon27 min
Sep 13, 1:26 PM CDTTornado WarningLCHBeauregard, Vernon34 min
Sep 13, 2:04 PM CDTTornado WarningLCHVernon26 min
Sep 13, 2:32 PM CDTTornado WarningLCHBeauregard, Rapides, Vernon28 min
Sep 13, 4:22 PM CDTLake Wind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more8 hr
Sep 13, 4:43 PM CDTSmall Craft AdvisoryLCH14 hr
Sep 13, 5:46 PM CDTTornado WarningLCHAllen, Beauregard29 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.